Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 16, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 30, 2006, 4:09 PM EDT for Saratoga County, Schenectady County, New York. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2006, 4:09 PM EDT (20:09 UTC)
- Expired
- May 30, 2006, 5:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
Counties Saratoga County, NY, Schenectady County, NY
The radar
The Albany radar (KENX), 43 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 2:36 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.2 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 556 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:10 PM EDT, 59 minutes earlier.
Area forecast discussion, May 30, 3:10 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 310 PM EDT TUE MAY 30 2006 .SYNOPSIS...A WEAK STATIONARY FRONT WILL BE THE FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. WITH A VERY UNSTABLE ATMOSPHERE...SOME OF THE STORMS WILL BECOME STRONG TO LOCALLY SEVERE THIS EVENING. THE STORMS WILL DIMINISH AFTER THE HEATING OF THE DAY CEASES AND WE WILL LEFT WITH WIDELY SCATTERED SHOWERS OVERNIGHT INTO EARLY WEDNESDAY. LATER ON WEDNESDAY...SCATTERED STORMS COULD FIRE UP AGAIN AS WHAT IS LEFT OF THE FRONT...WHICH BEGINS TO PUSH TO THE EAST. && .SHORT TERM /TONIGHT THROUGH FRIDAY/...OUR COUNTY WARNING AREA (CWA) IS UNDER A SEVERE THUNDERSTORM WATCH UNTIL 10 PM. A WEAK BACKDOOR AND DISTURBANCE HAS BEEN ENOUGH TO BREAK THE CAP THIS AFTERNOON. WITH HUGE CAPES (UP TO 3000 J/KG AND EVEN SOME WIND SHEAR UP TO 150) SOME OF THE STORMS HAVE PULSED TO STRONG TO SEVERE LEVELS. ALREADY HAVE REPORTS OF DAMAGE IN WARREN COUNTY. A CLUSTER OF STORMS WILL LIKELY BUILD SOUTHWARD AND EVEN IF ON A SCATTERED BASIS...WILL AFFECT MUCH OF THE CWA THROUGH EARLY EVENING. THERE IS SOME HINT THAT THUS FAR...THE CONVECTION HAS BEEN OROGRAPHICALLY AIDED. AFTER THIS ACTIVITY PRESUMBABLY DIES (SHORTLY AFTER SUNSET)...WE WILL BE LEFT WITH LITTLE FORCING AND THERMODYNAMIC FORCING. SINCE THE BOUNDARY WILL STILL NEARBY AND THE JUICE STILL THERE...CERTAINLY WARRANTED TO KEEP SLIGHT POPS IN. SEE NO REASON TO CONTINUE LOW CHANCES INTO THE FIRST OF WEDNESAY. THE FRONTAL BOUNDARY LOOKS TO WASH OUT BY THEN. UPSTAIRS...THE CENTER OF THE RDIGE ALOFT MOVES BACK US OVER...SO WE FEEL ALTHOUGH WE CERTAINLY CANNOT RULE OUT SCATTERED AFTERNOON STORMS...THE ACTIVITY SHOULD NOT BE AS EXTENSIVE OR STRONG AS TODAY. AFTER WHAT SHOULD BE A RELATIVE QUIET NIGHT WEDNESDAY...A STRONGER COLD FRONT...PRESSING FROM THE NW...COULD FIRE THINGS UP AGAIN ON THURSDAY. KEPT LIKELY IN ALL DAY FOR NOW SINCE THERE ARE TIMING DIFFERENCES WITH THE TIMING OF THE FRONT (THE GFS FASTER/NAM SLOWER). BOTH MODELS TEND TO STALL THIS FRONT OUT...THE GFS FURTHER SOUTH...BUT BOTH INDICATE THE POTENTIAL FOR A SLOW MOVING SURFACE WAVE MOVING ALONG IT...TO PRODUCE SOME PRETTY HEFT RAINFALL. THE EARLY GFS PRODUCED 4-6 INCHES ACROSS PORTIONS OF THE REGION...THE 12Z HAS BACKED OFF SOMEWHAT BUT STILL SHOWING THE HEAVY RAIN. WE THOUGHT ABOUT ISSUING AN ESF ABOUT THE POSSIBILITY OF WIDESPREAD HEAVY RAINFALL...BUT GIVEN THE SITUATION AT HAND...AND THERE IS A CONSIDERABLE AMOUNT OF UNCERTAINITY...WILL NOT ISSUE AT THIS TIME. WENT A LITTLE HIGHER THAN MAV NOS TONIGHT TOMORROW AND ESPECIALLY TMORROW NIGHT...LEANING WITH THE WARMER MET READINGS. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...THE BAROCLINIC ZONE...STORM OR WHATEVER...SHOULD BE STARTING TO SLOWLY PUSH TO OUR NE FRIDAY NIGHT INTO EARLY SATURDAY. HAVE KEPT HIGH CHANCES OF RAIN IN FOR FRIDAY NIGHT...LOWERING TO EARLY SATURDAY. EVEN WITH THE CUTOFF REGIME...THE GFS HAS THE CUTOFF SLOWLY LIFTING OUT AND BEING REPLACED BY CANADIAN HIGH PRESSURE FOR WEEKEND. HAVE FOLLOWED HPCS SOLUTION WHICH IS A LITTLE MORE PROGRESSIVE THAN THE LAST RUN. && .AVIATION...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE ENTIRE ALBANY REGION OF RESPONISIBLITY THROUGH 10 PM. THE THREAT IS THERE FOR THUNDERSTORMS CONTAINING LARGE HAIL AND WIND GUSTS TO 60 MPH. HAVE NOT RELFECTED THESE VALUES IN THE INDIVIDUAL TAFS AS EVEN IF THEY DO TAKE PLACE...WOULD ONLY DO SO FOR 15 MINS OR LESS. THE GREATEST THREAT TO THE ALBANY TERMINAL IS BETWEEN 5-6PM. THERE THREAT IS LESS FOR POUKEEPSIE. AFTER THE STORMS...WE WILL BE LEFT WITH MVFR TO LOCALLY IFR/LIFR CONDITIONS TONIGHT WITH FOG AND LOW CLOUDS. THESE SHOULD BOTH OFF FAIRLY QUICKLY ON WEDNESDAY. MORE CONVECTION CAN BE EXPECTED LATER ON WEDNESDAY...BUT IT DOES NOT LOOKS AS EXTENSIVE OR STRONG AS TODAY. && .HYDROLOGY...DEALING WITH BACKBUILDING THUNDER PRODUCING HEAVY RAIN WITH UP TO 3 INCHES ESTIMATED ON DOPPLER RADAR IN SE HAMILTON COUNTY. SOME OF THAT MIGHT BE HAIL CONTAINMATED. LOCALIZED FLASH FLOODING A POSSIBILITY WITH THE STORM...BUT SO FAR...HAVE MOVED ENOUGH NOT TO PRODUCE ANY MAJOR FLOODING PROBLEMS. AFTER THE STORMS SETTLED DOWN...NO HYDRO PROBLEMS EXPECTED LATER TONIGHT. MORE THUNDERSTORMS WITH HEAVY RAINFALL POSSIBLE ON WEDENSDAY...ON A MORE ISOLATED NATURE && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SYNOPSIS... SHORT TERM...HWJIV LONG TERM...HWJIV AVIATION...SNYDER HYDROLOGY...
Hazardous weather outlook, May 30, 2:49 PM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 249 PM EDT TUE MAY 30 2006 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-311900- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 249 PM EDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 422 IN EFFECT UNTIL 10 PM EDT THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR SEVERE THUNDERSTORMS AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ACTIVATED FOR THE FOLLOWING COUNTIES... IN NORTHERN CONNECTICUT LITCHFIELD IN WESTERN MASSACHUSETTS BERKSHIRE IN EAST CENTRAL NEW YORK ALBANY...COLUMBIA...DUTCHESS...FULTON...GREENE...HAMILTON...HERKIMER MONTGOMERY...RENSSELAER...SARATOGA...SCHENECTADY...SCHOHARIE...ULSTER WARREN AND WASHINGTON IN SOUTHERN VERMONT BENNINGTON AND WINDHAM
In the hours before
Special weather statement, May 30, 1:48 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 148 PM EDT TUE MAY 30 2006 NYZ042-043-301815- NORTHERN WARREN NY-NORTHERN WASHINGTON NY- 148 PM EDT TUE MAY 30 2006 ...STRONG THUNDERSTORMS IN WARREN AND WASHINGTON COUNTIES... AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 30 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 32 MILES NORTH OF ROGERS ROCK CAMPGROUND TO 13 MILES NORTHEAST OF ROGERS ROCK CAMPGROUND TO 6 MILES NORTH OF BOLTON LANDING TO WARRENSBURG TO 35 MILES WEST OF WARRENSBURG...OR ALONG A LINE EXTENDING FROM VERGENNES TO 9 MILES SOUTHWEST OF MIDDLEBURY TO 12 MILES NORTHWEST OF WHITEHALL TO WARRENSBURG TO 15 MILES SOUTH OF SPECULATOR...AND MOVING EAST AT 15 MPH. THUNDERSTORMS WILL BE NEAR... WARRENSBURG BY 155 PM EDT BOLTON LANDING BY 205 PM EDT HULETTS LANDING BY 210 PM EDT SNYDER
Local storm report, May 30, 2:56 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
256 PM EDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG WELLS 43.39N 74.29W
05/30/2006 HAMILTON NY LAW ENFORCEMENT
POWERLINES DOWN
0230 PM TSTM WND DMG LAKE PLEASANT 43.47N 74.41W
05/30/2006 HAMILTON NY LAW ENFORCEMENT
POWERLINES DOWN
0230 PM TSTM WND DMG ARIETTA 43.25N 74.52W
05/30/2006 HAMILTON NY LAW ENFORCEMENT
POWERLINES DOWN
&&
JQUINLANLocal storm report, May 30, 3:06 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
306 PM EDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG POTTERSVILLE 43.73N 73.82W
05/30/2006 WARREN NY POST OFFICE
TREES AND POWERLINES DOWN.
&&
JQUINLANLocal storm report, May 30, 3:57 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
357 PM EDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL CAROGA LAKE 43.14N 74.48W
05/30/2006 M0.75 INCH FULTON NY TRAINED SPOTTER
&&
JQUINLANLocal storm report, May 30, 4:02 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
402 PM EDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL CAROGA LAKE 43.14N 74.48W
05/30/2006 M0.88 INCH FULTON NY TRAINED SPOTTER
&&
JQUINLANLocal storm report, May 30, 4:07 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
407 PM EDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG WELLS 43.39N 74.29W
05/30/2006 HAMILTON NY POST OFFICE
TREES DOWN ON ROUTE 8.
&&
JQUINLANThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 1:59 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 61 min |
| May 30, 2:12 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton | 63 min |
| May 30, 2:54 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 66 min |
| May 30, 3:01 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Warren, Washington | 59 min |
| May 30, 3:35 PM EDT | Severe Thunderstorm Warning | ALY | Fulton | 55 min |
| May 30, 3:39 PM EDT | Tornado Warning | ALY | Fulton | 35 min |
| May 30, 4:01 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery | 59 min |
| May 30, 4:34 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Schoharie | 56 min |
| May 30, 5:18 PM EDT | Severe Thunderstorm Warning | ALY | Greene | 57 min |
| May 30, 5:29 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Schoharie | 31 min |
| May 30, 6:09 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 51 min |
| May 30, 6:15 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Ulster | 60 min |
| May 30, 4:47 PM EDT | Severe Thunderstorm Warning | ALY | Bennington, Windham | 58 min |
Nearby
Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.